Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 77, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 10:00 AM CDT for Cooke County, Montague County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 10:00 AM CDT (15:00 UTC)
- Expired
- Sep 12, 2000, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cooke County, TX, Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 121500 FFWFWD TXC097-337-121900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1000 AM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COOKE COUNTY IN NORTH CENTRAL TEXAS MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 PM CDT * AT 1000 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN BETWEEN MUENSTER AND SAINT JO. AMOUNTS OF AROUND 4 INCHES MAY HAVE FALLEN ALONG HIGHWAY 82. THE AREA OF HEAVY RAIN WAS DRIFTING WEST SLOWLY. MORE RAINFALL...UP TO TWO INCHES...MAY OCCUR BY NOON...LEADING TO ADDITIONAL FLASH FLOODING OF LOW AREAS. * LOCATIONS IN THE WARNING INCLUDE ST. JO...AND MUENSTER. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 3385 9761 3344 9764 3344 9733 3384 9732
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:40 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 12, 6:40 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 640 AM CDT TUE SEP 12 2000 COLD FRONT LOCATED NEAR AN OKLAHOMA CITY...CHILDRESS...MIDLAND LINE AT 11Z...WILL ADVANCE INTO N TX TODAY. FORCING ALONG FRONT WILL COME INTO CONTACT WITH GULF MOISTURE AND INCREASING UNSTABLE AIR...RESULTING WITH SCATTERED THUNDERSTORMS AT THE D/FW AROUND 18Z. AS THE BOUNDARY SLOWS DOWN...THE WACO AREA COULD SEE A LONGER PERIOD OF THUNDERSTORM ACTIVITY. SURFACE WINDS WILL SHIFT TO THE EAST/NORTHEAST WITH THE FRONTAL/OUTFLOW BOUNDARY PASSAGE. 64 =================================================================== 400 AM CDT TUE SEP 12 2000 SURFACE COLD FRONT SPLITTING OKLAHOMA AT THE MOMENT WILL REACH THE WESTERN RED RIVER VALLEY AFTER DAYBREAK AND CONTINUE A SLOW PROGRESS THROUGH MUCH OF NORTH TEXAS THE REMAINDER OF TODAY. FROPA THROUGH THE REGION WILL BE HERALDED BY MAINLY A WIND SHIFT TO AN EAST TO NORTHEAST DIRECTION. DAYTIME HEATING WILL COMBINE WITH MOISTURE CONVERGENCE AND REMANNTS OF WEAK UPPER SHORTWAVE TO TRIGGER SCATTERED CONVECTION. ALTHOUGH MORE SIGNIFICANT QPF AMOUNTS WILL OCCUR OVER NORTHEAST PORTIONS VICINITY OF EXPECTED PRECIP WATER VALUES NEAR 2 INCHES...CAPES AND LIFTED INDICES SUGGEST A FEW STRONG STORMS WILL DEVELOP ACROSS THE SOUTHEASTERN HALF LATE TODAY INTO THIS EVENING. REMNANTS OF THUNDERSTORM OUTFLOW MAY SETTLE OVER SOUTHEAST PORTIONS LATER TONIGHT AND BECOME A FOCUS FOR REKINDLING CONVECTION ON WEDNESDAY. AFTER TODAY...MORE SEASONAL TEMPERATURES WILL BE IN THE OFFING THE REMAINDER OF THE WEEK. DFW 96/69/90 3111 ACT 97/67/93 4311 .FTW...NONE. ...48...
In the hours before
Special weather statement, Sep 12, 5:20 AM CDT, 4 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 520 AM CDT TUE SEP 12 2000 ...THUNDERSTORMS... A COLD FRONT LOCATED NEAR A LUBBOCK...TO OKLAHOMA CITY LINE THIS MORNING WILL PUSH SLOWLY THROUGH NORTH TEXAS TODAY. WIDELY SCATTERED THUNDERSTORMS COULD BEGIN TO DEVELOP SOUTH OF THE RED RIVER LATE THIS MORNING AS THE FRONT INTERACTS WITH MOIST AND MODERATELY UNSTABLE AIR PRESENT OVER NORTH TEXAS. ONCE THE FRONT REACHES A SHERMAN...TO DALLAS...TO LAMPASAS LINE THIS AFTERNOON...THUNDERSTORMS SHOULD BECOME MORE NUMEROUS GIVEN THE RICHER GULF MOISTURE AVAILABLE AND INCREASING UNSTABLE AIR ALOFT. A FEW OF THESE STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. ...FIRE... EXTREMELY HIGH FIRE DANGER CONTINUES AS SEVERE DROUGHT PERSISTS ACROSS MUCH OF NORTH TEXAS. EVERYONE IS ENCOURAGED TO EXERCISE CAUTION WHE*N ENGAGING IN ANY ACTIVITY THAT COULD ACCIDENTALLY START A FIRE. WITH THE ADDITION OF THUNDERSTORMS...CLOUD TO GROUND LIGHTNING AND SUDDEN BURSTS OF WIND INCREASE THE THREAT DRAMATICALLY. 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 60 min |
| Sep 12, 1:45 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Sep 12, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| Sep 12, 3:24 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.